Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 129, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 19, 2009, 10:49 AM CDT for Baxter County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 10:49 AM CDT (15:49 UTC)
- Expired
- Sep 19, 2009, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Baxter County, AR
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 6:52 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 6:52 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 652 AM CDT SAT SEP 19 2009 .AVIATION... EXTENSIVE LOW CLOUDS ACRS THE FA ARE PRODUCING MVFR/IFR CONDS. EXPECT THIS TREND TO CONT THRU THE MID MRNG HOURS...ALONG WITH PATCHY RAIN. CONDS EXPECTED TO IMPROVE LATER THIS MRNG...WITH MVFR CIGS TRANSITIONING TO VFR CONDS THIS AFTN. CONT TO INDC VCSH FOR MOST LOCATIONS BASED ON EXPECTED COVERAGE. PTCHY FOG AND SOME LOW CLOUDS WL REFORM LATER TNGT...WITH OCNL MVFR CONDS NOTED. /44/ && .PREV DISCUSSION... /ISSUED 356 AM CDT SAT SEP 19 2009/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT AN UPPER LOW WILL BE OVER THE CENTRAL PLAINS TO BEGIN THE PERIOD. THE SURFACE LOW HAS MOVED TO SOUTHERN LOUISIANA ALLOWING FOR NORTH WINDS OVER ARKANSAS. SCATTERED SHOWERS CONTINUE TO MOVE ACROSS NORTH ARKANSAS. REGIONAL RADARS SHOW MORE SHOWERS TO MOVE INTO ARKANSAS FROM TENNESSEE THIS MORNING. AN UPPER TROUGH WILL REMAIN OVER THE CENTER PART OF THE COUNTRY INTO SUNDAY NIGHT. A STRONG UPPER LOW THEN MOVES OUT OF CANADA AND INTO THE NORTHERN ROCKIES SUNDAY NIGHT AND MONDAY. MODELS ARE SIMILAR BUT GFS BRINGS A CLOSED LOW INTO THE ROCKIES WHERE THE NAM KEEPS IT AN OPEN WAVE INTO MONDAY. THE SURFACE LOW WILL LIFT NORTHEAST TODAY AND TAKE A MAJORITY OF THE MOISTURE WITH IT. WILL DIMINISH POPS THIS EVENING. BEST CHANCE OF THUNDERSTORMS WILL BE IN THE EAST TODAY CLOSER TO THE LOW. SUNDAY WILL BE DRIER. A COLD FRONT WILL THEN MOVE TO NEAR ARKANSAS BY TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG THE FRONT. THE FRONT WILL STILL BE MOVING THROUGH THE STATE TUESDAY NIGHT. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT THE LATEST RUNS OF THE GFS AND ECMWF HAVE GONE THEIR SEPARATE WAYS REGARDING THE EVOLUTION OF THE CUT OFF UPR LOW DURG THE PD. THE GFS NOW TAKES THE SYSTEM INTO THE SWRN STATES BY FRI. MEANWHILE...THE ECMWF CONTS IT/S PREV TRENDS OF KEEPING THE CLOSED LOW OVR THE PLAINS STATES...THOUGH A TAD FURTHER W WITH ITS POSITION...BEFORE IT BEGINS TO LIFT OUT LATE IN THE WEEK. WITH SO MANY UNCERTAINTIES AT THIS POINT...OPTED TO MAKE FEW CHGS TO GOING FCST. CONTD TO TREND TEMPS TOWARD MOS GUIDANCE THRU THE PD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 19, 5:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT SEP 19 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE STORM SYSTEM...THAT HAS BEEN RESPONSIBLE FOR THE UNSETTLED WEATHER PATTERN ACROSS THE REGION...WILL CONTINUE TO WEAKEN AND SLOWLY SHIFT EAST OF REGION. HOWEVER...THE SYSTEM WILL REMAIN CLOSE ENOUGH TO ARKANSAS TO PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY AND TONIGHT. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...HEAVY DOWNPOURS COULD STILL PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED STORM SYSTEM WILL CONTINUE TO WEAKEN AND MOVE OUT OF THE MID SOUTH EARLY IN THE PERIOD. HIT AND MISS SHOWERS AND ISOLATED THUNDERSTORMS ARE IN THE FORECAST SUNDAY AND MONDAY... ESPECIALLY ACROSS THE EASTERN HALF OF ARKANSAS. WHILE ONE SYSTEM WEAKENS...A NEW SYSTEM WILL FORM OVER THE SOUTHERN PLAINS EARLY NEXT WEEK. THIS WILL KEEP AN UNSETTLED WEATHER PATTERN IN PLACE THROUGH THE REMAINDER OF THE WEEK. A STRONG COLD FRONT WILL MOVE INTO ARKANSAS FROM THE PLAINS STATES MONDAY NIGHT AND TUESDAY. THERE WILL BE A ROUND OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT...AND SOME STORMS COULD BE SEVERE. THERE ARE SOME INDICATIONS THAT THE FRONTAL BOUNDARY COULD STALL OUT ACROSS ARKANSAS BY MIDWEEK AS A LARGE STORM SYSTEM WOBBLES TOWARD THE REGION FROM THE PLAINS. IF THIS OCCURS...A PROLONGED PERIOD OF WET WEATHER CAN BE EXPECTED. THIS SITUATION WILL BE MONITORED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:08 PM CDT | Flash Flood Warning | LZK | Baxter | 3 hr |
| Sep 19, 4:15 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.